Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 19, 2000, 7:16 PM EDT for Surry County, North Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 19, 2000, 7:16 PM EDT (23:16 UTC)
- Expired
- May 19, 2000, 8:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Surry County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:16 PM EDT | Thunderstorm Wind | Elkin, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301
WUUS51 KRNK 192316
SVRRNK
NCC171-200000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EDT FRI MAY 19 2000
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 800 PM EDT
* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTH OF MOUNTAIN PARK...MOVING
NORTHEAST AT 20 MPH.
SOME LOCATIONS THREATENED THROUGH 800 PM EDT INCLUDE
DOBSON...
BOTTOM...
MOUNT AIRY...
<<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE
WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
NNNN
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:10 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 19, 3:10 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 310 PM EDT FRI MAY 19 2000 SFC ANALYSIS AT 18Z LOCATED FRONTAL BNDY FM SRN DE W TO LKU. MSAS MSL PRESSURE PLACED A WAVE ALONG THE FRONT IN SOUTHERN OHIO ROLLING TOWARDS THE PRESSURE FALLS IN PA. MSAS COMP LIS WERE ARD MINUS 6 IN ERN KY/TN WHERE WINDS WERE BACKING AHEAD OF UPPER SYS. SHRTWAVE SWEEPS TO OUR NORTH ACRS PA/NY. AFTERNOON RNK SOUNDING PRODUCED A LI OF MINUS 5...BR OF 43 AND HEALTHY CAPE. AWIPS REGIONAL RADAR MOSAICS DISPLAYED CNVTN ALG AND TO THE N OF SFC BDRY WI SOME OF THE CNVTN OF AN ELEVATED NATURE OVR WV. ENTIRE LINE IS SAGGING SOUTH. MOST ACTIVE AREA OF OUR CWA REGARDING SEVERE CELLS WAS IN NW CORNER OF KFCX SCOPE. MODELS ARE FAIRLY CONSISTENT WITH ONLY SOME MINOR DIFFERENCES COMPARED TO LAST NIGHTS RUN. THE AVN LOOKED BEST. ADJUSTED ZONES TO REFLECTED CURRENT SEVERE WX WATCHES. PLAN ON MAKING FRONT PROGRESSES AND SWING IT THRU FA. IN THE EXTENDED PERIOD...MRF AND AVN TRENDING TOWARDS AN UNITED SOLUTION. HAVE A GOOD NIGHT. .RNK. .SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM FOR WVZ042>045-VAZ007-009>019-020-VAZ022>024-032>035-043>045 .SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR VAZ046-047-058-059 .NC...NONE. KK
In the hours before
Local storm report, May 19, 3:28 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
328 PM EDT FRI MAY 19 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0323 PM GALA VA .75 INCH HAIL
05/19/00 BOTETOURTLocal storm report, May 19, 4:25 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
425 PM EDT FRI MAY 19 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0323 PM BUENA VISTA 3W VA WIND DAMAGE
05/19/00 ROCKBRIDGE TREES ACROSS BUCKHILL RD
JWLocal storm report, May 19, 4:50 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
450 PM EDT FRI MAY 19 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM AMHERST VA .88 INCH HAIL
05/19/00 AMHERST
JWLocal storm report, May 19, 5:10 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
510 PM EDT FRI MAY 19 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 3E UNION HILL VA WIND DAMAGE
05/19/00 AMHERST LARGE TREES ACROSS RTE 60.
JWLocal storm report, May 19, 5:32 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
532 PM EDT FRI MAY 19 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM BENT CREEK VA 1.00 INCH HAIL
05/19/00 APPOMATTOX
0520 PM TOGA VA 1.75 INCH HAIL
05/19/00 BUCKINGHAMLocal storm report, May 19, 5:58 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
558 PM EDT FRI MAY 19 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM MOUNTAIN LAKE VA .75 INCH HAIL
05/19/00 GILES
JWNearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.